Alert archive / Nebraska / Wind Advisories in 2008
Wind Advisory 5, NWS Cheyenne, WY
NWS Cheyenne, WY issued this wind advisory at Feb 16, 2008, 2:36 PM MST for 7 counties in Nebraska. It took effect at Feb 17, 2008, 4:30 AM MST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Feb 16, 2008, 2:36 PM MST (21:36 UTC)
- In effect from
- Feb 17, 2008, 4:30 AM MST
- Expired
- Feb 17, 2008, 7:04 PM MST
- In force
- 15 hr
- Issued by
- NWS Cheyenne, WY
Counties Banner County, NE, Box Butte County, NE, Cheyenne County, NE, Dawes County, NE, Kimball County, NE, Morrill County, NE, Scotts Bluff County, NE
The radar
The Cheyenne radar (KCYS), 141 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.6 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2622 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KCYS 162136 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 236 PM MST SAT FEB 16 2008 ...STRONG WINDS WILL AFFECT PORTIONS OF THE WESTERN NEBRASKA PANHANDLE ON SUNDAY... .A FAST-MOVING JET STREAM MOVING OVERHEAD ON SUNDAY WILL COMBINE WITH DEEPENING SURFACE LOW PRESSURE OVER THE MISSOURI VALLEY TO PRODUCE STRONG WINDS OVER THE WESTERN NEBRASKA PANHANDLE SUNDAY MORNING THROUGH EARLY EVENING. NEZ003-019>021-054-055-171315- /O.NEW.KCYS.WI.Y.0005.080217T1600Z-080218T0300Z/ BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- INCLUDING THE CITIES OF...ALLIANCE...SCOTTSBLUFF...GERING... HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY 236 PM MST SAT FEB 16 2008 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 8 PM MST SUNDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 8 PM MST SUNDAY. NORTHWEST WINDS WILL STRENGTHEN THROUGH THE MORNING HOURS ON SUNDAY AND WILL EVENTUALLY BECOME SUSTAINED AT 25 TO 35 MPH...WITH GUSTS TO 50 MPH THROUGH THE AFTERNOON AND EARLY EVENING. THESE WINDS WILL POSE A HAZARD TO LIGHTWEIGHT OR HIGH PROFILE VEHICLES DURING THIS TIME. IN ADDITION...ISOLATED SNOW SHOWERS WILL CREATE BLOWING SNOW AND SLICK ROADS AT TIMES. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ SOWKO
3 follow-up statements
000 WWUS75 KCYS 171130 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 430 AM MST SUN FEB 17 2008 NEZ001-002-172300- /O.EXA.KCYS.WI.Y.0005.080217T1600Z-080218T0300Z/ SIOUX-DAWES- INCLUDING THE CITIES OF...HARRISON...CHADRON 430 AM MST SUN FEB 17 2008 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 8 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 8 PM MST THIS EVENING. NORTHWEST WINDS WILL INCREASE BY MID MORNING...REACHING SUSTAINED SPEEDS OF 25 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH. THE STRONG WINDS WILL LINGER INTO THIS EARLY EVENING BEFORE DECREASING. THESE WINDS WILL POSE A HAZARD TO LIGHTWEIGHT OR HIGH PROFILE VEHICLES. IN ADDITION...A FEW SNOW SHOWERS WILL LINGER OVER THE REGION...AND THESE COUPLED WITH SOME SNOW THAT FELL OVERNIGHT COULD CREATE LOCAL AREAS OF BLOWING SNOW AND SLICK ROADS. MOTORISTS SHOULD USE EXTRA CAUTION. $$ NEZ003-019>021-054-055-172300- /O.CON.KCYS.WI.Y.0005.080217T1600Z-080218T0300Z/ BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- INCLUDING THE CITIES OF...ALLIANCE...SCOTTSBLUFF...GERING... HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY 430 AM MST SUN FEB 17 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 8 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 8 PM MST THIS EVENING. NORTHWEST WINDS WILL INCREASE BY MID MORNING...REACHING SUSTAINED SPEEDS OF 25 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH. THE STRONG WINDS WILL LINGER INTO THIS EARLY EVENING BEFORE DECREASING. THESE WINDS WILL POSE A HAZARD TO LIGHTWEIGHT OR HIGH PROFILE VEHICLES. IN ADDITION...A FEW SNOW SHOWERS WILL LINGER OVER THE REGION...AND THESE COUPLED WITH SOME SNOW THAT FELL OVERNIGHT COULD CREATE LOCAL AREAS OF BLOWING SNOW AND SLICK ROADS. MOTORISTS SHOULD USE EXTRA CAUTION. $$
000 WWUS75 KCYS 171805 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 1105 AM MST SUN FEB 17 2008 NEZ001>003-019>021-054-055-180300- /O.CON.KCYS.WI.Y.0005.000000T0000Z-080218T0300Z/ SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE- INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE... SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD... KIMBALL...SIDNEY 1105 AM MST SUN FEB 17 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH WILL CONTINUE ACROSS THE WESTERN NEBRASKA PANHANDLE THROUGH EARLY THIS EVENING. MOST LOCATIONS HAVE ALREADY REPORTED SUSTAINED WIND SPEEDS OF 30 TO 35 MPH THIS MORNING. THESE WINDS WILL POSE A HAZARD TO LIGHTWEIGHT OR HIGH PROFILE VEHICLES. LOCALIZED AREAS OF BLOWING SNOW MAY CREATE SLICK ROADWAYS IN AREAS THAT RECEIVED LIGHT SNOW EARLIER TODAY. $$ HAHN
000 WWUS75 KCYS 180204 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 704 PM MST SUN FEB 17 2008 ...WINDS HAVE DIMINISHED OVER THE WESTERN NEBRASKA PANHANDLE EARLY THIS EVENING... .SINCE SUNSET...THE WINDS OVER THE WESTERN NEBRASKA PANHANDLE HAVE DECREASED. FOR THE REST OF TONIGHT THE WINDS OVER THAT AREA ARE NOT EXPECTED TO REACH WIND ADVISORY CRITERIA...WHICH IS SUSTAINED WINDS OF 30 MPH AND GUSTS TO 45 MPH. NEZ001>003-019>021-054-055-180315- /O.CAN.KCYS.WI.Y.0005.000000T0000Z-080218T0300Z/ SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE- INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE... SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD... KIMBALL...SIDNEY 704 PM MST SUN FEB 17 2008 ...WIND ADVISORY IS CANCELED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELED THE WIND ADVISORY. THE WINDS OVER THE WESTERN NEBRASKA PANHANDLE HAVE DECREASED SINCE SUNSET. WIND GUSTS TO 30 MPH CAN BE EXPECTED UNTIL 8 PM WITH WINDS BETWEEN 10 AND 20 MPH AFTER THAT TIME. $$ WEILAND
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this wind advisory went out at Feb 16, 11:47 AM MST, 2 hours 49 minutes earlier.
Area forecast discussion, Feb 16, 11:47 AM MST, 2 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 1147 AM MST SAT FEB 16 2008 .ANOTHER UPDATE...BORDEAUX HAS FINALLY GONE BELOW HIGH WIND CRITERIA AS THE FRONT BLEW THROUGH...SO HAVE CANCELLED THE WARNING. OTHER AREAS FURTHER SOUTH INTO LARAMIE COUNTY ARE ONLY A COUPLE MILES AN HOUR AWAY FROM HIGH WIND CRITERIA...BUT THE FRONT WILL SOLVE THIS PROBLEM AS WELL. POPS HAD TO BE RAISED IN MANY NORTHERN LOCATIONS WITH RADAR SHOWING RETURNS ALONG THE LARAMIE RANGE. HAVE KEPT SCATTERED POPS FROM NOW UNTIL SUNDAY NIGHT FOR MANY AREAS WITH CONTINUOUS DYNAMICS FOR LIGHT SNOW. SOWKO && .PREV DISCUSSION... /ISSUED 859 AM MST SAT FEB 16 2008/ UPDATE...INCREDULOUS GAWKING AT THE BORDEAUX OBSERVATIONS EVENTUALLY NECESSITATED THE ISSUANCE OF A HIGH WIND WARNING. NUMEROUS GUSTS OF OVER 60 MPH HAVE BEEN OBSERVED DURING THE LAST HOUR DESPITE THE MODELS INSISTENCE OF LOOSENING GRADIENTS. THE SURFACE FRONT...CURRENTLY GOING THROUGH GILLETTE...WILL PUT AN END TO THE HIGH WINDS IN PLATTE COUNTY...SO THIS WARNING SHOULD ONLY BE NEEDED UNTIL NOON THE LATEST. SOWKO PREV DISCUSSION... /ISSUED 320 AM MST SAT FEB 16 2008/ SHORT TERM...TODAY THRU SUNDAY NIGHT...CLEAR SKIES THIS MORNING WILL GIVE WAY TO INCRG CLOUDS FROM THE NW DURING THE DAY AS NORTHERN STREAM SHORTWAVE TROUGH MOVES QUICKLY INTO THE REGION BY THIS EVENING. ASSOCIATED PACIFIC COLD FRONT WILL MOVE SOUTHEAST ACROSS THE CWA THIS AFTN WITH SOME RAIN AND SNOW SHOWERS DEVELOPING OVER MAINLY WESTERN AND NORTHERN PARTS OF THE CWA. INITIAL SHORTWAVE MOVES AWAY THIS EVENING BUT SECOND SHOT OF VORTICITY WILL DROP SSE OUT OF WRN CANADA TONIGHT LIKELY ENHANCING SNOW SHOWER COVERAGE A BIT LATER TONIGHT. SUNDAY WILL BE COOL AND RATHER BLUSTERY ESPECIALLY EAST OF THE MTNS WHERE FAVORABLE NNW MID LEVEL FLOW WILL LIKELY NECESSITATE A WIND ADVY FOR THE PANHANDLE OTHERWISE MAINLY DRY CONDITIONS EXPECTED OUTSIDE OF THE SRN MTNS WHERE OROGRAPHIC SNOW SHOWERS SHOULD CONTINUE. WINDS WILL EASE SOME SUNDAY EVENING BUT STILL ON THE BREEZY SIDE. LONG TERM...MON THRU FRI...BRISK NNW FLOW ALOFT CONTINUES INTO MON ON FRONT SIDE OF STG UPPER RIDGE OVER ID/NV. WILL PROBABLY BE A BAND OF MID/HIGH CLOUDS SPILLING DOWN OVER MAINLY ERN SXNS DURG THE DAY AS UPPER RIDGE SHIFTS E. TEMPS START MODERATING MON...WITH THE WARMEST DAY ON TUE AS UPPER RIDGE FINALLY SHIFTS E INTO THE REGION. WILL STILL BE SOME BREEZY AREAS INTO TUE THO. MODELS STILL CONSISTENT ON BRINGING IN A W COAST TROF INTO THE REGION BY WED NIGHT INTO THU. GFS HAS SLOWED ITS SOLUTION A BIT...WHILE ECMWF IS STILL A LITTLE FASTER WITH THE FTR. MOST OF THE ENERGY WITH THE SYSTEM SLINKS GENERALLY S OF THE AREA ACROSS CO...ALTHO THE FAR SRN PART WILL SEE MORE CLDS AND AT LEAST SOME MAINLY MTN SHWRS. MODELS ALSO STILL SHOWING ANOTHER STGR UPPER TROF MOVG INTO THE GREAT BASIN ON FRI...WITH PERHAPS SOME PCPN SPRDG INTO THE WRN PARTS OF THE REGION. TEMPS WED THRU FRI WILL STILL BE ON THE MILDER SIDE. AVIATION...VFR CONDS AREAWIDE THIS MORNING EXPECTED TO GIVE WAY TO SCTD MVFR CONDITIONS THIS AFTN MAINLY FROM RWL TO DGW AREAS AS SFC FRONT MOVES BY. AREAS OF MVFR CONDS SPRDG ACROSS REMAINDER OF SE WYOMING AND NEB PANHANDLE THIS EVENING IN SCTD SNOW SHOWERS. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. &&
Hazardous weather outlook, Feb 16, 11:40 AM MST, 2 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1140 AM MST SAT FEB 16 2008 WYZ059>070-171600- CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE- NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-PLATTE-GOSHEN- CHEYENNE FOOTHILLS-PINE BLUFFS- 1140 AM MST SAT FEB 16 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT LOCALLY GUSTY WINDS TO 50 MPH WILL OCCUR THIS MORNING IN A FEW SPOTS SUCH AS ARLINGTON ALONG I-80 AND BETWEEN WHEATLAND AND CHUGWATER ON I-25. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY GUSTY WINDS WILL BLOW ON SUNDAY AND MONDAY ESPECIALLY ALONG AND EAST OF THE LARAMIE RANGE. GUSTS UP TO 50 MPH WILL BE LIKELY IN MANY SPOTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ001>003-019>021-054-055-171600- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE- 1140 AM MST SAT FEB 16 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY GUSTY NORTHWEST WINDS WILL OCCUR ON SUNDAY AND MONDAY ACROSS THE REGION. THE WINDS WILL BE STRONGEST ON SUNDAY WITH GUSTS UP TO 45 MPH IN MANY SPOTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Local storm report, Feb 16, 9:01 AM MST, 5 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
901 AM MST SAT FEB 16 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 AM NON-TSTM WND GST BORDEAUX 41.95N 104.95W
02/16/2008 M66 MPH PLATTE WY DEPT OF HIGHWAYS
SUSTAINED WIND 49 MPH.
&&
DDEALSpecial weather statement, Feb 16, 9:46 AM MST, 4 hours 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 946 AM MST SAT FEB 16 2008 WYZ061-063-066-161930- SOUTHWEST CARBON-SNOWY RANGE-LARAMIE RANGE- INCLUDING THE CITIES OF...RAWLINS...CENTENNIAL...BUFORD... HORSE CREEK 946 AM MST SAT FEB 16 2008 ...STRONG WINDS AND PATCHY BLOWING SNOW MAKING TRAVEL DIFFICULT ALONG PORTIONS OF INTERSTATE 80 IN SOUTHEAST WYOMING... WINDS ACROSS PORTIONS OF SOUTHEAST WYOMING ARE INCREASING AHEAD OF A COLD FRONT MOVING SOUTH THROUGH THE STATE. WINDS GUSTING TO 60 MPH WILL BE OBSERVED ALONG SECTIONS OF INTERSTATE 80 PRIMARILY NEAR THE MOUNTAINOUS AREAS SUCH AS ARLINGTON AND VEDAUWOO. THE RAWLINS AREA WILL EXPERIENCE WINDS GUSTING TO AROUND 40 MPH. TRAVELERS ALONG INTERSTATE 80 WILL ENCOUNTER DANGEROUS CROSS WINDS AND OCCASIONAL BLOWING SNOW WHICH WILL CREATE SLIPPERY ROADS AND OCCASIONALLY LIMITED VISIBILITIES. DRIVE WITH CAUTION. THE WINDS SHOULD START TO SUBSIDE BY NOON. SOWKO
Local storm report, Feb 16, 9:48 AM MST, 4 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
948 AM MST SAT FEB 16 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 AM NON-TSTM WND GST BORDEAUX 41.95N 104.95W
02/16/2008 M65 MPH PLATTE WY DEPT OF HIGHWAYS
SUSTAINED WIND 50 MPH.
&&
DDEALNearby
Wind Advisories in Nebraska, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.